Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 32, NWS Wichita, KS

June 2, 20145 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 2, 2014, 3:56 PM CDT for 5 counties in Kansas. It took effect at Jun 3, 2014, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 3:56 PM CDT (20:56 UTC)
In effect from
Jun 3, 2014, 1:00 PM CDT
Expired
Jun 3, 2014, 7:10 PM CDT
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS73 KICT 022056
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT MON JUN 2 2014

KSZ032-033-047-048-050-031100-
/O.NEW.KICT.WI.Y.0032.140603T1800Z-140604T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
356 PM CDT MON JUN 2 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. 


* TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN 3 PM AND 6 PM. 

* WINDS...SUSTAINED WINDS WILL BE NEAR 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS
  WILL NEED TO USE CAUTION AND BE ALERT FOR SUDDEN CHANGES IN WIND
  SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


HOWERTON
2 follow-up statements
706 
WWUS73 KICT 030906
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
406 AM CDT TUE JUN 3 2014

KSZ032-033-047-048-050-032315-
/O.CON.KICT.WI.Y.0032.140603T1800Z-140604T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
406 AM CDT TUE JUN 3 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED DURING THE MID 
  TO LATE AFTERNOON HOURS.

* WINDS...SUSTAINED NEAR 30 MPH WITH GUSTS AROUND 45 MPH CAN 
  BE EXPECTED.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ON EAST WEST ORIENTED ROADS AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
675 
WWUS73 KICT 040010
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT TUE JUN 3 2014

...THE WIND ADVISORY HAS BEEN CANCELLED FOR CENTRAL KANSAS...

KSZ032-033-047-048-050-040115-
/O.CAN.KICT.WI.Y.0032.000000T0000Z-140604T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
710 PM CDT TUE JUN 3 2014

...THE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY THAT HAD BEEN IN EFFECT FOR THOSE AREAS OF CENTRAL KANSAS
WEST OF I-135.

WITH SOUTHERLY WINDS GRADUALLY DIMINISHING TO BETWEEN 15 AND 25 MPH
SUSTAINED THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 2, 3:33 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 2, 3:33 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT MON JUN 2 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 328 PM CDT MON JUN 2 2014

TONIGHT-TUE:
TWO ISSUES THIS PERIOD...OUTFLOW BOUNDARY AND WAVE/WARM AIR
ADVECTION. EXPECT THE OUTFLOW BOUNDARY IN NORTHERN OK WILL LIGHT
UP LATER THIS AFTERNOON/EVENING. CORFIDI VECTORS SUGGEST THESE
WOULD BARELY CLIP SOUTHWEST SECTIONS AT MOST. AM VERY SKEPTICAL
THAT BOUNDARY WILL LIFT NORTH GIVEN COLD POOL AND EXCESSIVE
RAINFALL LAST NIGHT. HOWEVER ACARS/VWP WINDS SHOWED WEAK WAVE IN
WESTERN KS THIS MORNING WHICH WOULD TRACK ACROSS THE AREA TONIGHT.
THIS SPREADS 700MB WARM AIR ADVECTION ACROSS MOST OF THE AREA
DURING THE NIGHT...LEADING TO A RESPECTABLE CHANCE OF ELEVATED
CONVECTION. THIS SHOULD MOVE NORTHEAST OF THE AREA TUE MORNING.
WITH CLEARING IN ITS WAKE AND INCREASING SURFACE PRESSURE
GRADIENT...WINDS WILL INCREASE ESPECIALLY ACROSS THE WEST...WITH
SUSTAINED WINDS AROUND ADVISORY CRITERIA. WITH GOOD MIXING...WILL
SEE WARMER MAXES.

TUE NIGHT-THU:
ANTICIPATE WIDESPREAD CONVECTION WILL REMAIN NORTH OF THE AREA
TUE NIGHT...ALTHOUGH CONCEIVABLE THAT A STORM COULD CLIP NE BORDER
OF FORECAST AREA AROUND DAYBREAK WED. DRY CONDITIONS EXPECTED ON
WED. FRONT STALLS ACROSS NORTHERN OK WED NIGHT. LOW LEVEL WINDS
WILL OVERRUN BOUNDARY AND AIDED BY RIPPLE IN UPPER FLOW...SHOULD
HAVE GOOD CHANCE FOR PRECIPITATION FOR MOST OF THE AREA WED NIGHT.
DECENT CHANCE THERE WILL BE PRECIPITATION LINGERING INTO THU.
POTENTIAL FOR ANOTHER ROUND THU NIGHT AS LOW LEVEL JET OVERRUNS
OUTFLOW BOUNDARY. -HOWERTON

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 328 PM CDT MON JUN 2 2014

PRECIPITATION MAY BE ONGOING...MORE LIKELY IN SOUTHEAST KS AS A
RESULT OF OVERNIGHT CONVECTION. NOT A LOT OF CONFIDENCE IN ANY OF
THE MODEL SOLUTIONS GIVEN THAT FORECAST WILL RIDE ON TIMING/
LOCATION OF MCS TRACKS DURING THIS PERIOD. PRETTY MUCH WENT WITH
INITIALIZATION GRIDS...OTHER THAN THE CONCENSUS TO KEEP FRIDAY DRY
AT THIS TIME. TEMPERATURES AGAIN HIGHLY DEPENDENT ON CLOUDS/
PRECIPITATION. -HOWERTON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1230 PM CDT MON JUN 2 2014

LATEST DATA ANALYSIS AT 1730Z CONTINUES TO SHOW THE REMNANT
BOUNDARY EXTENDING FROM KMHK TO KDHT. THE BOUNDARY OF THE COLD
POOL OUTFLOW EXTENDS FROM NEAR KDHT TO JUST NORTH OF KGAG AND
EXTENDS SOUTHEAST INTO SOUTHERN OKLAHOMA TO NEAR KAQR. THIS SECOND
BOUNDARY SEEMS TO BE WHERE THE CUMULUS FIELD CONTINUES TO BE
AGITATED.

AN AREA OF IFR CIGS EXTENDS FROM KMHK TO KGBD. THIS AREA HAS BEEN
SHOWING A TREND OF IMPROVING WITH RISING CIG HEIGHTS. THE LOW CLOUDS
SHOULD DISSIPATE BY 22Z. AFTER 22Z...THERE SHOULD BE A FEW STORMS
IN THE AIRSPACE HOWEVER...THE LOCATION OF THESE IS RATHER
UNCERTAIN. THE BEST CHANCES REMAIN ACROSS SOUTHWEST KANSAS SOUTH
INTO THE TEXAS PANHANDLE. OVERNIGHT...A COMPLEX OF STORMS WILL
ORGANIZE AND MOVE SOUTHEAST. THE MOST LIKELY PATH OF THIS TAKES IT
MOSTLY WEST OF INTERSTATE 135 ACROSS SOUTHWEST KANSAS AND INTO
OKLAHOMA.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  93  73  91 /  20  10  10  10
HUTCHINSON      69  94  72  89 /  20  10  10  10
NEWTON          68  92  72  88 /  20  10  10  10
ELDORADO        69  90  71  89 /  30  10  10  10
WINFIELD-KWLD   70  92  73  92 /  30  10  10  10
RUSSELL         67  98  68  84 /  20  20  10  10
GREAT BEND      67  96  68  87 /  10  10  10  10
SALINA          68  95  72  85 /  20  20  10  10
MCPHERSON       68  93  72  87 /  20  10  10  10
COFFEYVILLE     71  90  73  91 /  30  10  10  10
CHANUTE         70  89  72  89 /  30  10  20  20
IOLA            69  88  72  89 /  30  10  20  20
PARSONS-KPPF    70  89  74  90 /  30  10  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR KSZ032-033-047-
048-050.

&&
Hazardous weather outlook, Jun 2, 7:50 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
750 AM CDT MON JUN 2 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
750 AM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR ADDITIONAL THUNDERSTORMS WILL EXIST TODAY...MAINLY THIS
AFTERNOON AND EVENING. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL
BE POSSIBLE...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE
MAIN RISKS WILL BE STRONG WIND GUSTS OF 50 TO 60 MPH AND NICKEL TO
QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WARM AND WINDY CONDITIONS ARE EXPECTED ON TUESDAY
AFTERNOON...ESPECIALLY FOR LOCATIONS WEST OF THE KANSAS
TURNPIKE...WHERE SOUTH WIND GUSTS MAY EXCEED 40 MPH. HEAT INDICES
WILL ALSO APPROACH 100 DEGREES ACROSS PORTIONS OF SOUTHERN AND
CENTRAL KANSAS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY FOR LOCATIONS
MAINLY ALONG AND NORTH OF I-70...AND PERHAPS AS FAR SOUTH AS HIGHWAY
50 IN CENTRAL KANSAS ON TUESDAY NIGHT. A FEW STRONG STORMS WILL BE
POSSIBLE WITH GUSTY WINDS AND SMALL HAIL.

A BETTER CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA
FROM WEDNESDAY NIGHT THROUGH SATURDAY. SEVERAL BOUTS OF STRONG TO
SEVERE STORMS CAN BE EXPECTED...WITH A POTENTIAL FOR HEAVY RAINFALL
AND MINOR LOWLAND FLOODING. LISTEN TO LATER FORECASTS AND OUTLOOKS
FOR DETAILS AND MORE SPECIFIC TIMING ON THE SEVERE WEATHER RISKS
LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:02 PM CDTSevere Thunderstorm WarningICTBarton58 min
Jun 1, 7:16 PM CDTSevere Thunderstorm WarningICTSaline59 min
Jun 1, 7:38 PM CDTAreal Flood WarningICTBarton5 hr
Jun 1, 7:43 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice62 min
Jun 1, 7:49 PM CDTAreal Flood WarningICTEllsworth5 hr
Jun 1, 7:55 PM CDTSpecial Weather StatementICTSaline50 min
Jun 1, 8:02 PM CDTSevere Thunderstorm WarningICTReno43 min
Jun 1, 8:06 PM CDTSpecial Weather StatementICTMcPherson39 min
Jun 1, 8:33 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno57 min
Jun 1, 9:02 PM CDTSpecial Weather StatementICTKingman28 min
Jun 1, 9:24 PM CDTSpecial Weather StatementICTHarvey51 min
Jun 1, 9:26 PM CDTSpecial Weather StatementICTReno49 min
Jun 1, 10:09 PM CDTSpecial Weather StatementICTSedgwick51 min
Jun 1, 10:23 PM CDTSpecial Weather StatementICTSumner52 min
Jun 1, 11:07 PM CDTSpecial Weather StatementICTSumner23 min
Jun 1, 11:11 PM CDTSpecial Weather StatementICTCowley49 min
Jun 1, 11:36 PM CDTSpecial Weather StatementICTCowley39 min

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.